Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 28, 2006, 5:17 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 28, 2006, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:17 PM EDT | TSTM WND GST 60 | Wallingford, CT | 60 MPH GUST |
| Jul 28, 5:39 PM EDT | TSTM WND DMG | Durham, CT | NUMEROUS TREES DOWN. |
| Jul 28, 5:45 PM EDT | TSTM WND DMG | Deep River, CT | NUMEROUS TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 282118 SVROKX CTC007-009-282145- /O.NEW.KOKX.SV.W.0099.060728T2117Z-060728T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 517 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... CENTRAL MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 545 PM EDT... * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH BRANDFORD...OR ABOUT NEAR WALLINGFORD...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DURHAM BY 525 PM. EAST HADDAM AND CHESTER BY 535 PM. 7 MILES SOUTH OF EAST HAMPTON BY 540 PM. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN WALLINGFORD WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4145 7290 4128 7282 4143 7226 4162 7236 $$ MALOIT
1 follow-up statement
000 WWUS51 KOKX 282145 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 544 PM EDT FRI JUL 28 2006 CTC007-009-282154- /O.EXP.KOKX.SV.W.0099.000000T0000Z-060728T2145Z/ MIDDLESEX CT-NEW HAVEN CT- 544 PM EDT FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEW HAVEN AND CENTRAL MIDDLESEX COUNTIES EXPIRES AT 545 PM EDT... THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA...THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEW LONDON AND EASTERN MIDDLESEX COUNTIES UNTIL 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4145 7290 4128 7282 4143 7226 4162 7236 $$ MALOIT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:51 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 2:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
251 PM EDT FRI JUL 28 2006
.NEAR TERM (TONIGHT)...
SEVERE THUNDERSTORM WATCH REMAINS UP FOR THE ENTIRE CWA THROUGH 9 PM
EDT. TSTMS CURRENTLY MOVING THROUGH E PA AND INTO W NJ. STORMS HAVE
BEEN MOVING THROUGH NORTHERN ORANGE COUNTY AND WILL CONTINUE TO
INCREASE. CAPES ACROSS THE AREA GENERALLY RANGE FROM 2500-3500 J/KG
WITH LI -5 TO -7. IN ADDITION...PWATS AROUND 2 COULD PRODUCE
LOCALIZED FLASH FLOODING IN ANY TRAINING OF TSTMS. 0-6 KM BULK SHEAR
AROUND 30 KTS WILL SUPPORT MULTICELL DEVELOPMENT THROUGHOUT THE
CWA...PRODUCING GUSTY TO DAMAGING WINDS AND HEAVY RAIN. TROUGH
SWINGS THROUGH THE AREA BY 01Z...THEN TSTM ACTIVITY WILL QUICKLY
TAPER OFF BEFORE MIDNIGHT. COLD FRONT WILL BE THROUGH THE AREA AFTER
06Z...EFFECTIVELY ENDING PRECIP CHANCES.
COLD FRONT WILL BE IN NAME ONLY...AS OVERNIGHT LOWS WILL BE IN THE
LOW 70S IN AND AROUND NYC...AND IN THE UPPER 60S WELL N/W OF THE
CITY. SFC DEWPOINTS WILL FALL FROM THE LOWER 70S TO THE UPPER 60S.
&&
.SHORT TERM (SATURDAY THROUGH MONDAY)...
ALTHOUGH SFC DEWPOINTS WILL DROP FROM THE LOW 70S TO THE UPPER
60S...TEMPERATURES WILL BE WARMING FAIRLY SIGNIFICANTLY THROUGH THE
WEEKEND. A W-NW FLOW FLOW WILL KEEP THE AREA RELATIVELY DRY WITH SFC
DEWPOINTS IN THE MID 60S AND MAX TEMPS WILL CLIMB INTO THE MID 90S
IN/AROUND NYC...AROUND 90 TO THE LOW 90S ELSEWHERE. TEMPS WILL
GRADUALLY CREEP UP BY A DEGREE OR SO EACH DAY. HEAT INDEX VALUES
WILL BE IN THE MID-UPPER 90S. THE W-NW FLOW WILL TURN TO MORE OF A
SW FLOW BY MON...BRINGING AN INCREASED AMOUNT OF MOISTURE TO THE
AREA. SFC DEWPOINTS WILL BE CLIMBING TO AROUND 70...WHICH WILL
CREATE HEAT INDEX VALUES AROUND 100 IN/AROUND NYC...MID 90S
ELSEWHERE.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
HIGH PRES ANCHORED WELL OFFSHORE WILL PRODUCE A DEEP SW FLOW ACROSS
THE EASTERN THIRD OF THE NATION. THIS WILL PUSH 850MB TEMPS UP TO
20-22C ON TUE AND WED...RESULTING IN MAX SFC TEMPS IN THE MID-UPPER
90S ACROSS NYC/NE NJ/LWR HUDSON VALLEY AND INTO THE LOWER AND MIDDLE
90S OVER COASTAL LOCATIONS. COMBINED WITH SFC DEWPOINTS IN THE UPPER
60S TO LOW 70S...HEAT INDEX VALUES WILL BE IN THE UPPER 90S TO
AROUND 100. A WEAK BOUNDARY N OF THE AREA WILL KEEP A SLIGHT CHC OF
SHOWERS/STORMS IN THE FCST. A COLD FRONT WILL DROP THROUGH THE AREA
ON THU...BRINGING A CHC OF SHOWERS/STORMS TO THE AREA...THEN COOLER
AND NEAR NORMAL TEMPERATURES RETURN TO CLOSE OUT THE WORK WEEK.
&&
.HYDROLOGY...
SHOWERS AND TSTMS MOVING THROUGH THE AREA THROUGH THIS EVENING WILL
BE CAPABLE OF LOCALLY HEAVY DOWNPOURS. PWATS AREA AROUND 2 ACROSS
THE AREA...AND RAINFALL RATES COULD EXCEED 1/HOUR IN THE HEAVIEST
DOWNPOURS. MAINLY URBAN FLOODING IS EXPECTED...BUT LOCALIZED FLASH
FLOODING IS POSSIBLE AS WELL AS 2 TO 4 RAINFALL TOTALS WILL BE
POSSIBLE IN ANY TRAINING OF STORMS.
DRY WX RETURNS LATE TONIGHT AND WILL BE IN PLACE THROUGH THE START
OF THE NEW WEEK.
&&
.AVIATION...
THIS WILL BE A MAINLY VFR FORECAST WITH THE POTENTIAL FOR BRIEF MVFR
CEILINGS AND IFR VSBYS THIS AFTERNOON/EARLY THIS EVENING IN
ASSOCIATION WITH SCATTERED STRONG CONVECTION ALONG AND AHEAD OF AN
APPROACHING SURFACE TROUGH. ENVIRONMENT IS SUPPORTIVE OF MULTICELLS
WITH POTENTIAL BOWS. CONVECTION HAS ALREADY PROGRESSED INTO THE
LOWER HUDSON VALLEY AND NORTHERN NJ. THE GOOD NEWS HERE IS THAT THIS
IS A PROGRESSIVE SYSTEM AND WILL EXIT THE NYC METRO AREA BY 21Z AND
EASTERN LONG ISLAND AND SE CT BY 23Z. WINDS WILL VEER AROUND FROM SW
TO W WITH THE PASSAGE OF THE TROUGH.
&&
.MARINE...
SCA REMAINS IN EFFECT FOR ANZ353 AND ANZ350 UNTIL 10Z SATURDAY AS A
SOUTHWEST FETCH CONTINUES TO KEEP SEAS UP AROUND 5 FT. WINDS AND
SEAS WILL SUBSIDE SATURDAY MORNING AND REMAIN BELOW SCA THROUGH THE
WEEKEND AND EARLY PART OF NEXT WEEK AS HIGH PRESSURE STARTS TO
SETTLE INTO THE REGION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SCA FOR HAZARDOUS OCEAN SEAS FOR ANZ353-350 FROM
1 PM FRI TO 6 AM SAT.
&&
PUBLIC...MPS
AVIATION...DW
MARINE...BCHazardous weather outlook, Jul 28, 1:24 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 124 PM EDT FRI JUL 28 2006 ANZ330-335-338-CTZ005>012-NJZ002>006-011-NYZ067>081-290600- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 124 PM EDT FRI JUL 28 2006 ...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION FOR DETAILS. DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE FROM ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ355-290600- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 124 PM EDT FRI JUL 28 2006 ...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION FOR DETAILS. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WINDS OVER 35 KT...FREQUENT LIGHTNING...AND LOCALLY REDUCED VISIBILITY IN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ350-353-290600- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 124 PM EDT FRI JUL 28 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WINDS OVER 35 KT...FREQUENT LIGHTNING...AND LOCALLY REDUCED VISIBILITY IN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. MPS
In the hours before
Special weather statement, Jul 28, 3:08 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 308 PM EDT FRI JUL 28 2006 CTZ005-281945- NORTHERN FAIRFIELD- 308 PM EDT FRI JUL 28 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAYLORDSVILLE...OR NEAR SHERMAN...AND MOVING EAST AT 35 MPH. DAMAGING WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH FAR NORTHERN FAIRFIELD COUNTY. JACOBSON
Special weather statement, Jul 28, 3:25 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 325 PM EDT FRI JUL 28 2006 CTZ005-009-NJZ002>006-011-NYZ067>076-282130- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-PUTNAM-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC- 325 PM EDT FRI JUL 28 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...FAIRFIELD...HUDSON...KINGS...NEW YORK... ORANGE...PASSAIC...PUTNAM...QUEENS...RICHMOND...ROCKLAND...UNION AND WESTCHESTER COUNTIES... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGBURG TO ORANGE TO NORTH BRUNSWICK TOWNSHIP...AND MOVING EAST AT 30 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ACROSS FAR WESTERN NEW JERSEY AND ALSO MOVING TO THE EAST. WINDS IN EXCESS OF 40 MPH...ALONG WITH FREQUENT LIGHTNING AND SMALL HAIL ARE EXPECTED WITH THESE STORMS THROUGH 530 PM. PEOPLE IN NEW YORK CITY...NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND SOUTHWEST CONNECTICUT SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. JACOBSON
Special weather statement, Jul 28, 4:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 435 PM EDT FRI JUL 28 2006 CTZ006-007-282130- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 435 PM EDT FRI JUL 28 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR MIDDLESEX AND NEW HAVEN COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEACON FALLS...OR 5 MILES SOUTHWEST OF NAUGATUCK...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR NAUGATUCK BY 440 PM. 6 MILES SOUTH OF WATERBURY BY 445 PM. NEAR CHESHIRE BY 455 PM. 5 MILES NORTH OF WALLINGFORD BY 500 PM. NEAR MERIDEN BY 505 PM. 6 MILES NORTH OF DURHAM BY 515 PM. DAMAGING WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. MALOIT
Special weather statement, Jul 28, 4:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 438 PM EDT FRI JUL 28 2006 NYZ077-078-080-282145- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 438 PM EDT FRI JUL 28 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU AND WESTERN SUFFOLK COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BRIDGEPORT TO ATLANTIC BEACH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BRIDGEPORT TO LONG BEACH...AND MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. JACOBSON
Local storm report, Jul 28, 4:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
448 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM LIGHTNING MONTGOMERY 41.52N 74.24W
07/28/2006 ORANGE NY EMERGENCY MNGR
*** 1 FATAL, 1 INJ *** 2 PEOPLE STRUCK BY LIGHTNING. 1
FATAL.
&&
BRIANCSpecial weather statement, Jul 28, 4:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 459 PM EDT FRI JUL 28 2006 CTZ010-011-282145- SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN- 459 PM EDT FRI JUL 28 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR SOUTHERN MIDDLESEX AND NEW HAVEN COUNTIES... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILFORD...AND MOVING EAST AT 40 MPH. THIS STORM WILL BE... NEAR BRANFORD BY 515 PM. 5 MILES SOUTH OF NORTH BRANDFORD BY 520 PM. NEAR GUILFORD BY 525 PM. NEAR NORTH MADISON BY 530 PM. NEAR CLINTON BY 535 PM. NEAR WESTBROOK BY 540 PM. SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:20 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 25 min |
| Jul 28, 5:41 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 49 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.